Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jenrunner

10 days on Accutane

Recommended Posts

Hey all! I am on day 10! Here is what I noticed: Day 3 or 4 I noticed my throat and lips feeling dry. I don't notice a dry throat now, in day 10. My skin still feels oily but I havent experienced any initial breakout yet. Wondering when this may happen??? My lips remain pretty dry! I use lip balm and aquaphor and they still seem to dry out within minutes. I have been taking 2 tablespoons of flax it oil per day as well. Overall, so far so good.

Does anyone have feedback from people who took accutane (7-15) years ago and have no gastro problems?

Also

Does anyone have feedback on swimming laps in chlorine or salt water pools WHILE on accutane? (I know it may be more drying but will it burn or be unsafe?)

April 19th - DAY 10

Claravis 40mg 1 X DAY

Avene TriXera face wash and lotion

Aquaphor ointment

sunblock 40

Edited by jenrunner

Share this post


Link to post
Share on other sites

Hi, my first lot of roaccutane was about 16/17 years ago. I do remember them making me quite queasy back then while taking them but that did go after a couple of months. I have never had any problems gastro wise since I stopped taking it.

I am now taking roaccutane again, apart from the tired eyes, dry lips, bloody nose (yesterday) and the standard chapped lips, i'm fine!

Hope all goes well for you.

Share this post


Link to post
Share on other sites
What do you mean by "gastro problems"?

I want feed back on long term effect users have actually experienced after many years of being off accutane. I have NOT had any issues thus far but would like to hear from others. I met someone that took it 15 yrs ago and has just developed gastro problems. Gastro problems can include;Crohn's disease, Heartburn, Gastroesophageal Reflux ,Abdominal Adhesions,Ulcers, etc. I just want to know if this happens later on years later even if it's appears to be going well now.

Share this post


Link to post
Share on other sites
Hi, my first lot of roaccutane was about 16/17 years ago. I do remember them making me quite queasy back then while taking them but that did go after a couple of months. I have never had any problems gastro wise since I stopped taking it.

I am now taking roaccutane again, apart from the tired eyes, dry lips, bloody nose (yesterday) and the standard chapped lips, i'm fine!

Hope all goes well for you.

Thanks! I'm on day 11 now and I'm doing great. When will my face stop looking so shiny and oily? Shouldnt it start looking soft and matte by now?

Edited by jenrunner

Share this post


Link to post
Share on other sites
What do you mean by "gastro problems"?

I want feed back on long term effect users have actually experienced after many years of being off accutane. I have NOT had any issues thus far but would like to hear from others. I met someone that took it 15 yrs ago and has just developed gastro problems. Gastro problems can include;Crohn's disease, Heartburn, Gastroesophageal Reflux ,Abdominal Adhesions,Ulcers, etc. I just want to know if this happens later on years later even if it's appears to be going well now.

Ignoring the anti-Accutane propaganda and smear campaigns you see on television and elsewhere, it is not established that Accutane that causes inflammatory bowel disease, certainly not 15 years post-treatment. Even if Accutane causes IBD it is a very rare occurrence.

If your friend has gastro problems now, either they were going to get them anyway or they were caused by something else.

http://www.ncbi.nlm.nih.gov/pubmed/19623167

Edited by biggs881

Share this post


Link to post
Share on other sites
What do you mean by "gastro problems"?

I want feed back on long term effect users have actually experienced after many years of being off accutane. I have NOT had any issues thus far but would like to hear from others. I met someone that took it 15 yrs ago and has just developed gastro problems. Gastro problems can include;Crohn's disease, Heartburn, Gastroesophageal Reflux ,Abdominal Adhesions,Ulcers, etc. I just want to know if this happens later on years later even if it's appears to be going well now.

Ignoring the anti-Accutane propaganda and smear campaigns you see on television, it is not established that Accutane that causes inflammatory bowel disease, certainly not 15 years post-treatment.

If your friend has gastro problems now, either they were going to get them anyway or they were caused by something else.

Ok thanks for the info. Do you know if getting vaccinations while on accuntane will put me at more risk for serious side effects? I need to get multiple vaccines for work and am worried that it may affect me somehow. ?any info on that? Oh and swimming I'n chlorine pools often? Would that be ok too?

http://www.ncbi.nlm.nih.gov/pubmed/19623167

Share this post


Link to post
Share on other sites
Hi, my first lot of roaccutane was about 16/17 years ago. I do remember them making me quite queasy back then while taking them but that did go after a couple of months. I have never had any problems gastro wise since I stopped taking it.

I am now taking roaccutane again, apart from the tired eyes, dry lips, bloody nose (yesterday) and the standard chapped lips, i'm fine!

Hope all goes well for you.

Thanks! I'm on day 11 now and I'm doing great. When will my face stop looking so shiny and oily? Shouldnt it start looking soft and matte by now?

Hi, just to reassure you again, ive read the list of gastro problems you mentioned and i have never had anything like that at all. Regarding the shiny face, mine has only really started to look matt in the morning in the last couple of days, i am now 3 weeks in, but it is still looking oily towards the end of the day. I got increased to 40mg yesterday when i saw my derm so i expect for breakouts and increased side effects from this point onwards!.

Share this post


Link to post
Share on other sites
Hi, my first lot of roaccutane was about 16/17 years ago. I do remember them making me quite queasy back then while taking them but that did go after a couple of months. I have never had any problems gastro wise since I stopped taking it.

I am now taking roaccutane again, apart from the tired eyes, dry lips, bloody nose (yesterday) and the standard chapped lips, i'm fine!

Hope all goes well for you.

Thanks! I'm on day 11 now and I'm doing great. When will my face stop looking so shiny and oily? Shouldnt it start looking soft and matte by now?

Hi, just to reassure you again, ive read the list of gastro problems you mentioned and i have never had anything like that at all. Regarding the shiny face, mine has only really started to look matt in the morning in the last couple of days, i am now 3 weeks in, but it is still looking oily towards the end of the day. I got increased to 40mg yesterday when i saw my derm so i expect for breakouts and increased side effects from this point onwards!.

Good luck with the 40mg. I started on 40mg and it has now been 16 days and I still feel fine. Maybe its the heavy sunblock that is making me shine! I have dry lips still and noticed my scalp is feeling dry too. I am now using moroccan oil mask every other day to moisturize my hair. Nervous about getting my maintance color treatment. I dont want my hair to break when i go to mget it done again. Anyone experience danduff like,itchy scalp? And does anyone have a better treatment to keep my lips moisturize and stop them from peeling and feeling sun burned? I use chapstick and also aquaphor oitment.

Jenrunner

Share this post


Link to post
Share on other sites

Hi jen,

it seems like we are on similar days and dosage. i'm on 50 mg and on day 20. i'm really worried about my hair getting dry too since i'm getting a straightening perm soon.

how long is your cycle? good luck! i'm from california (san francisco) too but im living in china right now

Share this post


Link to post
Share on other sites
Hi jen,

it seems like we are on similar days and dosage. i'm on 50 mg and on day 20. i'm really worried about my hair getting dry too since i'm getting a straightening perm soon.

how long is your cycle? good luck! i'm from california (san francisco) too but im living in china right now

I get blonde highlights every 6 weeks. Noticed I really do have danduff for the first time in my life. It's worth clear skin though. BTW-Im in Southern California

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×